How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask PitRottMommy Your Own Question
PitRottMommy, Veterinary Nurse
Category: Dog
Satisfied Customers: 4011
Experience:  15 yrs experience in vet med, 8 in emergency med. Founder of a non-profit animal rescue
Type Your Dog Question Here...
PitRottMommy is online now
A new question is answered every 9 seconds

I accidentally gave 6.25 mg of prothezine to my toy poodle

Customer Question

I accidentally gave 6.25 mg of prothezine to my toy poodle and I'm terrified
JA: I'll do all I can to help. What is wrong with your toy poodle?
Customer: Promethezine
JA: Where does your toy poodle seem to hurt?
Customer: He doesn't act like it hurt him
JA: OK. No obvious pain. What is the toy poodle's name and age?
Customer: Tripp and he's 11
JA: Is there anything else important you think the Veterinarian should know about Tripp?
Customer: He has a heart murmur and fluid around his heart
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 3 months ago.
Category: Dog
Customer: replied 3 months ago.
It's Promethezine and it's been about 30 minutes since he ingested. It.
Customer: replied 3 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  PitRottMommy replied 3 months ago.

JACustomer, thanks for your question.

Most cases of promethazine ingestion are minor, however, we must be concerned that a dog with this much of an ingestion and an underlying heart problem may suffer major effects. There are significant warnings against its usage at even normal dosages in cardiac dogs. For this reason, I would take him to the ER this evening for treatment. In a cardiac dog, we need to be extra careful about induction of vomiting. Because it's such a high overdose, I'd leave this one to the professionals to offer Tripp the best outcome.

Did my response help to answer all of the questions that you had regarding your companion? If you have other questions, please reply and I’ll help you further.

Once you're satisfied with our dialogue, please take the time to use the star rating system at the top of the page to leave a rating for me. Until this is done, the website will not compensate me for helping you.

Expert:  PitRottMommy replied 3 months ago.

Checking in. How is your companion doing?

Expert:  PitRottMommy replied 3 months ago.

I'm just following up on our conversation about your pet. How is everything going?


Related Dog Questions